Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having severe acid reflux. Taking nexium and domperidone. Endoscopy normal. Can I take prokinetics also?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I have severe acid reflux and taking nexium for more than 6 years sometimes along with domperidone, My endoscopy shows normal. I was prescribed Prokinetics also. Can I take all these drugs for years?

Posted Fri, 3 Aug 2012 in Digestion and Bowels
Answered by Dr. Kiran Kumar 2 hours later
Dear Friend,

Thanks for writing in.

The tratment for Reflux disease is antacids and prokinetics.
There is no significant risks even you take these medications for years.

Proton pump inhibitors, ie. Nexium are associated increased risks of community acquired pneumonias. It is because, with acid suppression, bacteria starts thriving in stomach and with reflux can cause pneumonias. It not very common thoug. So be reassured.

Therefore, PPIs and prokinetics are relatively safe..

Also, you should read about Laproscopic Fundoplication. It is an operative procedure which could potentially cure the disease of reflux.

Hope this answers the query.

Do get back if you ned any further information.

Above answer was peer-reviewed by
Follow-up: Having severe acid reflux. Taking nexium and domperidone. Endoscopy normal. Can I take prokinetics also? 9 hours later
I would like to know whether taking Domperidone is safe. I am taking this once a day. I am taking Clonozepam for my depression symptoms. I am confused of how to reduce these medications. I couldn't get proper advice from the physician I visit. Please advice
Answered by Dr. Kiran Kumar 8 hours later

Domperidone is also safe and can be taken for long term in people with reflux disease.

Regarding the reduction in the medications.
You will have to continue PPIs and domperidone. Its only after surgical procedure that you would be able to discontinue these medications.

Regarding clonazepam, you will need to redue gradually. Reduced the dose for a week and see how you feel. Later take alternate days and then gradually try to discontinue.
I am sure you would be able to overcome this.

Wish hou good health.

Warm regards.

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor